MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP135RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unknown breast reconstruction surgery with mentor artoura breast tissue expander, 700cc devices, which intraoperatively leak found when trying to implant.It took about twenty minutes to notice the issue and call for the new implant.The implant replaced with catalog number smxp135ruh, serial number (b)(4) on (b)(6) 2018.No patient consequences reported.
 
Additional Manufacturer Narrative
Device evaluation summary upon receipt by mentor, the device contained clear fluid.No foreign material was observed within the device or on the shell surface.During evaluation the device appeared intact, no anomalies were observed.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device to avoid compromise the device integrity.Deflation complaint was not confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer reference number: (b)(4).
 
Additional Manufacturer Narrative
On 2/4/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8299320
Report Number1645337-2019-08160
Device Sequence Number2463433
Product Code LCJ
UDI-Device Identifier00081317024408
UDI-Public00081317024408
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue NumberSMXP135RUH
Device Lot Number7549781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/04/2019
03/04/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/06/2019
03/05/2019
Patient Sequence Number1
Patient Age40 YR